Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Hot flushes, fainting, headache, pain in back, hormonal imbalance - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 36 Questions
User :   hi i have hot flushes feel like fainting got a headache and got later pain in my back all over and now only my underback
Doctor :   hello
User :   hi Dr
Doctor :   may i know your age and gender please ?
User :   I am 66 female and staying in XXXXXXXX for some month
Doctor :   ok
Doctor :   since how long you have been having these symptoms ?
Doctor :   do you have any other medical condition ?
User :   the hot flushes for some time now but not a severe as yesterday and the rest since yesterday . no i don.t
Doctor :   any medications you are taking ?
User :   yes for sleeping lorezepam and further calcium tablets that isit
Doctor :   ok
Doctor :   you still having pain on your under back ?
User :   yes i do
User :   doesn.t go to my legs though
Doctor :   ok well i can tell you what you can do right now for the hot flashes
User :   fine
User :   because i am soaked when it happens
Doctor :   before that. do you have any problem adjusting to the temperature ?
Doctor :   have you lost or gain weight recently ?
User :   no not at all i am here already 4 month my weight stays the same
Doctor :   the exact cause of the hot flashes is not fully understood, A disorder in thermoregulation (methods the body uses to control and regulate body temperature) is responsible for the sensation of heat, but the exact way in which hormone levels affect heat regulation is not well understood.
Doctor :   since you are feeling discomfort during the hot flashes. there for you do need to see a endocrinologist
User :   a stopped a year ago with my hormone pills a year ago and then it started
Doctor :   Blood tests have to br performed if the diagnosis is unclear, either to measure hormone levels or to look for signs of other conditions (such as infection) that could be responsible for the hot flashes.
Doctor :   as the main cause is always hormonal imbalance
Doctor :   Maintaining a cool sleep environment and the use of cotton bedclothes can help ease some of the discomfort associated with hot flashes and associated night sweats.
Doctor :   Traditionally, estrogen has been used for the treatment of hot flashes. Hormone therapy (HT) also referred to as hormone replacement therapy (HRT), consists of estrogens or a combination of estrogens and progesterone (progestin).
User :   ok i will go back to Holland in a month can i wait untill then to see a doctor
Doctor :   yes you can wait as they are not life threatening
Doctor :   you can do the following till then
Doctor :   1) Avoid any foods, alcohol or caffeine within 3 hours of going to bed
Doctor :   2) Drop the evening thermostat by about two or three degrees without adding more covers
Doctor :   3) Wear light bed clothing
User :   ok thank you very much was afraid after feeling really dizzy
Doctor :   4) If you feel stressed out from daily work or family events, take at least an hour before bedtime for some relaxation activity ( if you cannot "afford" an hour before bedtime to do this, there's your answer)
User :   i will do that Dr.
Doctor :   Practice deep, slow abdominal breathing, taking six to eight breaths per minute: Practice 15 minutes in the morning and evening, and use this technique in conjunction with "premonitions" of hot flashes. This can produce a 50% decrease in hot flash frequency.
User :   i will do that
Doctor :   dont worry you will be fine
User :   and my backpain is due to that too
Doctor :   yes
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor